Jump to content

Free Personalized Advice
 Take the Quiz »
x
Photo

Changing Acne Antibiotic

tetralysal oxytetracycline

This topic has been archived. This means that you cannot reply to this topic.
8 replies to this topic

#1 user5000

user5000

    Junior Member

  • Members
  • Posts & Likes
    Posts: 46
    Likes: 2
About Me
  • Joined: 10-February 13

Posted 10 February 2013 - 08:39 AM

Hello, I've never posted on an acne forum but I really need some advice. 

 

Back in 2009 I started taking tetralysal for my acne and in a few months it cleared up. I stopped taking it after about 8 months because I felt I no longer needed it and my doctor said I could just stop taking it. Plus it was upsetting my stomach and I was worried what the antibiotic was doing to it. I still used the cream they gave me though. I had a great 6 or so months with no acne and then it returned. I started taking tetralysal again, hoping it would have the same wonderful effects it had the first time. But it's not really been doing much, I've been on it about 8 months now and I haven't noticed a change in my skin. To be honest, I think the creams I've been using - Benzoyl Proxide Acnecide at first and more recently Duac have been the most effective. Obviously I'm not a doctor but I just feel as though the creams have been doing most of the work. My acne hasn't really be going away and I keep getting new spots every so often. 

 

I went to see a dermatologist a few weeks ago, I didn't find her very helpful at all. She didn't seem to be very interested in my problem. She suggested I try a new antibiotic called Oxytetracycline. You have to take 2 twice a day on an empty stomach. Would you guys suggest I switch to it? I do feel as though I have become resistant to tetralysal but I've heard bad things about Oxytetracycline. My parents don't think I should switch, but I just want this acne gone and to see the same results I saw when I first took antibiotics back in 2009. Oh and I'm 22 and show no signs of "growing out" of acne. 

 

Thanks for reading! Any advice would be much appreciated. 



#2 Rorius

Rorius

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 137
    Likes: 13
About Me
  • Joined: 22-January 13

Posted 12 February 2013 - 07:06 AM

All antibiotics have pretty much the same effect so it's likely you'll experience a reduction while you're taking it, but then a return when you stop. If your acne is particularly persistent, ask your Derm for Isotretinoin.



#3 user5000

user5000

    Junior Member

  • Members
  • Posts & Likes
    Posts: 46
    Likes: 2
About Me
  • Joined: 10-February 13

Posted 19 February 2013 - 04:10 PM

So you think it would be best to just stick with my current tablets?

 

Also do you know anything about Duac, it's a once daily cream to treat acne. The piece of paper than came with it said it should only be used for 12 weeks, but my doctors said I could keep carrying on with it. I guess they know better but why would the paper say that? 



#4 Rorius

Rorius

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 137
    Likes: 13
About Me
  • Joined: 22-January 13

Posted 19 February 2013 - 05:49 PM

It's worth trying something new if your current medication isn't working so well. I've personally not found much of a difference between tetracycline antibiotics but you may as well switch.

 

I've never actually used Duac but have used topical Erythromycin (a similar antibiotic to the one in Duac) & BP at the same time. I'm guessing the 12-week thing is for legal reasons (eg, ass covering) for the Pharma company and isn't really a worry.



#5 xzipzapx

xzipzapx

    New Member

  • Members
  • Posts & Likes
    Posts: 7
    Likes: 0
About Me
  • Joined: 23-February 13

Posted 23 February 2013 - 10:07 AM

Hi,

 

Just thought I'd share my oxytetracycline experience with you, I was also taking tetralysal before this.

 

The tetralysal worked great for me, but after being on it for over a year it stopped working as well. That's when I got switched to the oxytetracycline. I always get worried when I switch that it will make things worse, as I have also taken lymecycline before as well.

 

The oxytetracycline has been working for me - I was using panoxyl 10% aquagel at night which I think also helped (although I know they don't make this anymore). I'm using Quinoderm 10% instead now, and also the Quinoderm face wash twice a day.

 

It might take a while to start working, but it hasn't caused me any problems. The only annoyance is the fact you have to take it on an empty stomach, either an hour before food or two hours after. I found if I didn't obey this rule for even just one day, I would get a break out, so it's best to follow the advice religiously, even if it is really annoying. I take 500mg in the morning and 500mg in the evening.

 

Hope this helps.



#6 user5000

user5000

    Junior Member

  • Members
  • Posts & Likes
    Posts: 46
    Likes: 2
About Me
  • Joined: 10-February 13

Posted 23 February 2013 - 07:02 PM

xzipzapx how did you get used to taking the oxytetracycline, did you wake up an hour before school/work to take them? I'm just worried if i sleep in or forget, I'll have to starve until i get to work.

#7 Doddy46

Doddy46

    Junior Member

  • Members
  • Posts & Likes
    Posts: 83
    Likes: 14
About Me
  • Joined: 05-March 13

Achievements

     

Posted 13 April 2013 - 09:01 PM

All this antibiotic pushing pissess me off, your killing yourself. Stop taking them and see what happens. So do you plan to be on them for life? Do you know the serious impact that can and most likely will have on your health? Please stop taking them, find another way. Please. You have beneficial bacteria that helps keep negative bacteria at bay, you have acne so you are most likely already low in beneficial bacteria, and the bad ones? Yeah, they are.pathogenic and grow faster than your good guys, so you kill ALL bacteria, leaving a blank page... Guess what one are.coming back faster? you NEED to find another way, today.



#8 leanna123

leanna123

    New Member

  • Members
  • Posts & Likes
    Posts: 13
    Gallery Images: 35
    Blog Entries: 77
    Likes: 198
About Me
  • Joined: 22-June 12

Posted 14 April 2013 - 12:40 PM

I think you should follow your doctor's advice. She has been to medical school and treated and studied acne in depth. Also amoxicillin is my best antibiotic. I've been on it for two years with no problems and it still works good luck.

#9 Doddy46

Doddy46

    Junior Member

  • Members
  • Posts & Likes
    Posts: 83
    Likes: 14
About Me
  • Joined: 05-March 13

Achievements

     

Posted 16 April 2013 - 08:58 PM

I don't need to go to school to study in depth to give a prescription for antibiotics, come off them and see what happens. Or do you plan to take them for life? Antibiotics for acne is regardless for human health.....